MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 CATH 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number INC-11129-132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not yet received for evaluation.
 
Event or Problem Description
It was reported that during the thrombus aspiration procedure resistance was encountered while attempting to remove aspiration catheter (subject device), resulting in the distal portion being fractured.The fractured segment was able to be removed from the guide-sheath successfully.The catheter was replaced and the procedure was completed successfully.The patients medical condition was good and there were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated d4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.The device was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the catheter was seen to be broken/fractured at around 110cm from the catheter hub.The distal section of the catheter was seen to be kinked bent at 113cm and 121cm.Functional inspection was not carried our due to damage noted to catheter.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The catheter was seen to be broken/fractured and kinked/bent.The as reported event of the catheter broken/fractured as well as the as analyzed event of the catheter broken/fractured and kinked/bent will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
AXS VECTA 071 CATH 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key11903929
Report Number3008853977-2021-00020
Device Sequence Number17056046
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberINC-11129-132
Device Catalogue NumberINC-11129-132
Device Lot Number16033-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight97